MAUDE Adverse Event Report: K2M, INC. SCREW, SELF-TAPPING; SIZE Ø3.5X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SCREW, SELF-TAPPING; SIZE Ø3.5X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 6801-13514C
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during screw insertion, a pyrenees self tapping screw fractured at c7.The shaft of the screw was left in the patient.The procedure was completed successfully with a five minute surgical delay.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned component was visually inspected, and it was observed that the proximal head of the screw fractured from the shaft.Complaint history was reviewed for the corresponding lot and catalog number, and no adverse trends were identified.It was communicated from the field that the screw was locked successfully into the plate.It is possible that proximal head of the screw fractured due to insufficient bone prep, insertion into hard bone, difficult angulation during insertion, etc.However, from the available information, the cause of the event could not be established conclusively.

Brand Name
SCREW, SELF-TAPPING; SIZE Ø3.5X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12239876
Report Number3004774118-2021-00226
Device Sequence Number4137124
Product Code KWQ
UDI-Device Identifier10888857261396
UDI-Public10888857261396
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6801-13514C
Device Catalogue Number6801-13514C
Device Lot NumberPCMH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale